Translator Disclaimer
May 2020 On the performance of the Euler–Maruyama scheme for SDEs with discontinuous drift coefficient
Thomas Müller-Gronbach, Larisa Yaroslavtseva
Ann. Inst. H. Poincaré Probab. Statist. 56(2): 1162-1178 (May 2020). DOI: 10.1214/19-AIHP997

Abstract

Recently a lot of effort has been invested to analyze the $L_{p}$-error of the Euler–Maruyama scheme in the case of stochastic differential equations (SDEs) with a drift coefficient that may have discontinuities in space. For scalar SDEs with a piecewise Lipschitz drift coefficient and a Lipschitz diffusion coefficient that is non-zero at the discontinuity points of the drift coefficient so far only an $L_{p}$-error rate of at least $1/(2p)$ – has been proven. In the present paper we show that under the latter conditions on the coefficients of the SDE the Euler–Maruyama scheme in fact achieves an $L_{p}$-error rate of at least $1/2$ for all $p\in [1,\infty )$ as in the case of SDEs with Lipschitz coefficients. The proof of this result is based on a detailed analysis of appropriate occupation times for the Euler–Maruyama scheme.

De nombreux efforts ont été consacrés récemment à l’analyse de l’erreur $L_{p}$ de schéma d’Euler–Maruyama pour des équations différentielles stochastiques (EDS) avec un coefficient de dérive pouvant avoir des discontinuités en espace. Jusqu’à présent, pour des EDS scalaires avec un coefficient de dérive Lipschitz par morceaux et un coefficient de diffusion Lipschitz qui est non nul aux points de discontinuité du coefficient de dérive, seule une borne d’erreur $L_{p}$ avec un taux d’au moins $1/(2p)$ – a été obtenue. Dans cet article, nous montrons que sous les hypothèses précédentes, le schéma d’Euler–Maruyama réalise un taux d’erreur $L_{p}$ d’au moins $1/2$ pour tout $p\in [1,\infty )$, comme dans le cas d’EDS avec coefficients Lipschitz. La preuve de ce résultat se fonde sur une analyse détaillée de temps d’occupation bien choisis pour le schéma d’Euler–Maruyama.

Citation

Download Citation

Thomas Müller-Gronbach. Larisa Yaroslavtseva. "On the performance of the Euler–Maruyama scheme for SDEs with discontinuous drift coefficient." Ann. Inst. H. Poincaré Probab. Statist. 56 (2) 1162 - 1178, May 2020. https://doi.org/10.1214/19-AIHP997

Information

Received: 25 September 2018; Revised: 7 March 2019; Accepted: 29 April 2019; Published: May 2020
First available in Project Euclid: 16 March 2020

zbMATH: 07199893
MathSciNet: MR4076779
Digital Object Identifier: 10.1214/19-AIHP997

Subjects:
Primary: 60H10, 60H35, 65C30

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
17 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 2 • May 2020
Back to Top